Alert archive / Wisconsin / Freeze Warnings in 2013

Freeze Warning 2, NWS Green Bay, WI

May 23, 20138 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at May 23, 2013, 3:53 AM CDT for 8 counties in Wisconsin. It took effect at May 24, 2013, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2013, 3:53 AM CDT (08:53 UTC)
In effect from
May 24, 2013, 12:00 AM CDT
Expired
May 24, 2013, 7:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
466 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WWUS73 KGRB 230853
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
353 AM CDT THU MAY 23 2013

...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT...

.A CHILLY CANADIAN AIR MASS WILL SURGE INTO THE AREA TODAY ON
NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY AIR...AND
DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO UNSEASONABLY
COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL REQUIRE PROTECTION
TO ENSURE THEIR SURVIVAL.

WIZ005-010>013-018-019-021-231600-
/O.UPG.KGRB.FZ.A.0002.130524T0500Z-130524T1200Z/
/O.NEW.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
353 AM CDT THU MAY 23 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
FRIDAY.

* LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST
  OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS
  COULD HAVE TEMPERATURES DROP TO NEAR 20 DEGREES.

* THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS...
  RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD-
  SENSITIVE VEGETATION.

* FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES
  THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE
KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ020-030-031-035>037-045-231600-
/O.NEW.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
353 AM CDT THU MAY 23 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
FRIDAY. 

* LOW TEMPERATURES FROM 30 TO 35 DEGREES ARE EXPECTED ACROSS THE
  AREA TONIGHT. 

* THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF
  FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ022-038>040-048>050-073-074-231600-
/O.NEW.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
353 AM CDT THU MAY 23 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT
FRIDAY. 

* LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS
  THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE DEGREES WARMER
  ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN. 

* WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE
  SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD-
  SENSITIVE PLANTS.

* EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS PURCHASED
  COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON SHOULD
  PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

SKOWRONSKI
4 follow-up statements
065 
WWUS73 KGRB 231533
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 AM CDT THU MAY 23 2013

...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT...

.A CHILLY CANADIAN AIR MASS WILL CONTINUE TO SURGE INTO THE AREA
TODAY ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY
AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO
UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL
REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL.

WIZ005-010>013-018-019-021-240000-
/O.CON.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
1033 AM CDT THU MAY 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT FRIDAY...

* LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST 
  OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS 
  COULD HAVE TEMPERATURES DROP TO NEAR 20 DEGREES. 

* THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... 
  RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- 
  SENSITIVE VEGETATION. 

* FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES 
  THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE
KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ020-030-031-035>037-045-240000-
/O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1033 AM CDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT FRIDAY...

* LOW TEMPERATURES FROM 30 TO 35 DEGREES ARE EXPECTED ACROSS THE 
  AREA TONIGHT. 

* THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF 
  FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ022-038>040-048>050-073-074-240000-
/O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1033 AM CDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT FRIDAY...

* LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED 
  ACROSS THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE 
  DEGREES WARMER ALONG THE SHORES OF THE BAY OF GREEN BAY AND 
  LAKE MICHIGAN. 

* WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE 
  SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- 
  SENSITIVE PLANTS. 

* EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS 
  PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON 
  SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$
702 
WWUS73 KGRB 231920
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
220 PM CDT THU MAY 23 2013

...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT...

.A CHILLY CANADIAN AIR MASS WILL CONTINUE TO SURGE INTO THE AREA
TODAY ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY
AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO
UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL
REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL.

WIZ005-010>013-018-019-021-240300-
/O.CON.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
220 PM CDT THU MAY 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT FRIDAY...

* LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST OF
  THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS COULD
  HAVE TEMPERATURES DROP TO AROUND 20 DEGREES.

* THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... 
  RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- 
  SENSITIVE VEGETATION. 

* FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES 
  THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE
KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ020-030-031-035>037-045-240300-
/O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
220 PM CDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT FRIDAY...

* LOW TEMPERATURES FROM 30 TO 35 DEGREES ARE EXPECTED ACROSS THE
  AREA TONIGHT.

* THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF
  FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. A FEW
  LOCATIONS IN CENTRAL WISCONSIN COULD DROP TO OR BELOW 30 DEGREES
  FOR A TIME RESULTING IN A LOCALIZED FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ022-038>040-048>050-073-074-240300-
/O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
220 PM CDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT FRIDAY...

* LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED 
  ACROSS THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE 
  DEGREES WARMER ALONG THE SHORES OF THE BAY OF GREEN BAY AND 
  LAKE MICHIGAN. 

* WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE 
  SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- 
  SENSITIVE PLANTS. 

* EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS 
  PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON 
  SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$
145 
WWUS73 KGRB 240240
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
940 PM CDT THU MAY 23 2013

...UNSEASONABLY COLD NIGHT EXPECTED ACROSS THE AREA TONIGHT...

.A CHILLY CANADIAN AIR MASS WILL CONTINUE TO SURGE INTO THE AREA
TONIGHT ON NORTH WINDS. THE COMBINATION OF CLEAR SKIES...COOL DRY
AIR...AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO DROP TO
UNSEASONABLY COLD LEVELS TONIGHT. COLD-SENSITIVE PLANTS WILL
REQUIRE PROTECTION TO ENSURE THEIR SURVIVAL.

WIZ005-010>013-018-019-021-241200-
/O.CON.KGRB.FZ.W.0002.130524T0500Z-130524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
940 PM CDT THU MAY 23 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED ACROSS MOST 
  OF THE AREA TONIGHT. SOME OF THE CLIMATOLOGICALLY COLD SPOTS 
  COULD HAVE TEMPERATURES DROP TO AROUND 20 DEGREES. 

* THE SUB-FREEZING TEMPERATURES WILL LAST FOR SEVERAL HOURS... 
  RESULTING IN A HARD FREEZE. THIS WILL LIKELY KILL ANY COLD- 
  SENSITIVE VEGETATION. 

* FROST WILL BE POSSIBLE FRIDAY NIGHT EVEN THOUGH TEMPERATURES 
  THEN WILL NOT BE AS COLD AS THOSE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE
KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ020-030-031-035>037-045-241200-
/O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
940 PM CDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* LOW TEMPERATURES FROM 30 TO 36 DEGREES ARE EXPECTED ACROSS THE
  AREA TONIGHT.

* THE COLD TEMPERATURES WILL LIKELY RESULT IN THE FORMATION OF 
  FROST BY MORNING. FROST CAN DAMAGE COLD-SENSITIVE PLANTS. A 
  FEW LOCATIONS IN CENTRAL WISCONSIN COULD DROP TO OR BELOW 30 
  DEGREES FOR A TIME RESULTING IN A LOCALIZED FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ022-038>040-048>050-073-074-241200-
/O.CON.KGRB.FR.Y.0002.130524T0500Z-130524T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
940 PM CDT THU MAY 23 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

* LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED ACROSS
  THE AREA TONIGHT. TEMPERATURES COULD BE A COUPLE DEGREES WARMER
  ALONG THE SHORES OF THE BAY OF GREEN BAY AND LAKE MICHIGAN.

* WINDS WILL BE DIMINISHING OVERNIGHT. IF THEY GO CALM BEFORE 
  SUNRISE...FROST WILL LIKELY FORM. FROST CAN DAMAGE COLD- 
  SENSITIVE PLANTS. 

* EVEN THOUGH FROST IS NOT A CERTAINTY...ANYONE WHO HAS 
  PURCHASED COLD-SENSITIVE PLANTS FOR THE SUMMER GROWING SEASON 
  SHOULD PROTECT THE PLANTS TONIGHT TO ENSURE THEIR SURVIVAL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

MPC
394 
WWUS73 KGRB 240908
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CDT FRI MAY 24 2013

WIZ005-010>013-018-019-021-241200-
/O.CON.KGRB.FZ.W.0002.000000T0000Z-130524T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
408 AM CDT FRI MAY 24 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* SUB-FREEZING TEMPERATURES AND WIDESPREAD FROST WILL POSE A
  HAZARD TO COLD-SENSITIVE VEGETATION THIS MORNING. 

* CLOUDS WILL BE OVERSPREADING THE AREA TONIGHT. TEMPERATURES
  COULD FALL ENOUGH TO ALLOW FOR THE FORMATION OF PATCHY FROST
  BEFORE THE CLOUDS ARRIVE.

* PATCHY FROST IS POSSIBLE AGAIN SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
COLD SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED WILL LIKELY BE
KILLED. IF POSSIBLE...SHELTER ANY COLD-SENSITIVE PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ020-030-031-035>037-045-241200-
/O.CON.KGRB.FR.Y.0002.000000T0000Z-130524T1200Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
408 AM CDT FRI MAY 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* FROST AND TEMPERATURES AROUND FREEZING WILL POSE A HAZARD TO
  COLD-SENSITIVE VEGETATION THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

WIZ022-038>040-048>050-073-074-241200-
/O.CON.KGRB.FR.Y.0002.000000T0000Z-130524T1200Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
408 AM CDT FRI MAY 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TEMPERATURES IN THE 30S WILL ALLOW FOR THE FORMATION OF SOME
  FROST THIS MORNING. THE FROST WILL POSE A HAZARD TO COLD-
  SENSITIVE VEGETATION.

* TEMPERATURES AT THE SHORE OF THE BAY OF GREEN BAY AND NEAR LAKE
  MICHIGAN SHOULD REMAIN WARM ENOUGH TO PREVENT FROST FORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST POSES A RISK TO COLD-SENSITIVE
PLANTS. SENSITIVE VEGETATION THAT IS LEFT UNPROTECTED COULD BE
DAMAGED OR KILLED. IF POSSIBLE...SHELTER ANY SUCH PLANTS IN A
GARAGE OR SHED OVERNIGHT. IF THAT IS NOT POSSIBLE...COVER THE
PLANTS WITH A TARP OR CLOTH.

&&

$$

JS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 23, 3:49 AM CDT, 4 minutes earlier.

Area forecast discussion, May 23, 3:49 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
349 AM CDT THU MAY 23 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 342 AM CDT THU MAY 23 2013

HIGHLY AMPLIFIED UPR PATTERN IN PLACE OVER THE CONUS...AND WL
REMAIN SO THROUGHOUT THE PERIOD. THE MOST PERSISTENT FEATURE WL
BE UPR LOW OVER THE PAC NW. DOWNSTREAM...UPR TROF NOW CROSSING THE
GREAT LAKES RGN WL SETTLE OVER NEW ENGLAND THROUGH THE HOLIDAY
WEEKEND BEFORE SHIFTG E NEXT WEEK. A SHARP/SOMEWHAT BLOCK UPR
RIDGE WL PERSIST BTWN THE 2 TROFS...AND EXTEND FM THE PLAINS NWD
INTO THE CANADIAN PRAIRIE PROVINCES.

NWLY UPR FLOW DOWN THE PLAINS RIDGE AND INTO THE ERN TROF WL BRING
A SURGE OF CHILLY CANADIAN AIR SWD...RESULTING IN MUCH BLO NORMAL
TEMPS FOR THE START OF THE FCST PERIOD. BUT TEMPS SHOULD TREND
UPWARD...AND BE ABV NORMAL BY THE MIDDLE OF NEXT WK. THE NEXT CHC
FOR SIG PCPN PROBABLY WON/T COME UNTIL THE MIDDLE OF NEXT WK.
&&

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 342 AM CDT THU MAY 23 2013

RENMANTS OF PCPN BAND IN UPR DEFORMATION ZONE WEAKENING AS THEY
SWING BACK SE ACRS THE AREA EARLY THIS MORNING. PCPN SHOULD EXIT
THE E THIS MORNING. CLDS WL LINGER FOR A LITTLE WHILE AFTER THE
PCPN ENDS...BUT THERE IS A SHARP CLEARING LINE WORKING SEWD ACRS
MN/LAKE SUPERIOR...AND IT SHOULD BEING OVERSPREADING THE FCST AREA
ARND DAYBREAK. NEED TO KEEP AN EYE ON A RATHER SOLID-LOOKING SC
DECK WAS THAT WAS SURGING SWWD FM SE ONTARIO. BUT STG SUBSIDENCE
IS EXPECTED ACRS THE AREA TDA IN THE WAKE OF NRN SHRTWV THAT WAS
DIGGING SWD AND PHASING WITH UPR TROF CROSSING THE RGN. SO EXPECT
PLENTY OF SUNSHINE ACRS THE AREA. DESPITE THAT...RATHER STRONG N
WINDS WL KEEP TEMPS 10-15F DEG BLO NORMAL.

SFC HIGH WL RIDGE INTO THE AREA THIS EVENING...AND EXPAND ACRS
THE AREA OVERNIGHT. THE COMBINATION OF CLEAR SKIES...COOL DRY
AIR...AND DIMINISHING WINDS WL ALLOW TEMPS TO REACH UNSEASONABLY
COLD LEVELS. WENT AOB GUID FOR MINS MOST AREAS. WL UPGRADE THE
FREEZE WATCH TO A WARNING AND POST A FROST ADVISORY FOR THE REST
OF THE AREA. SOME CONCERN WE COULD KEEP JUST ENOUGH WIND IN THE
FAR E TO HOLD TEMPS UP A BIT AND PREVENT FROST. BUT GIVEN HOW
LATE WE ARE INTO THE SPRING...DECIDED TO ERR ON THE SIDE OF
CAUTION AND POST ADVSIORY EVEN WHERE FROST ISN/T A CERTAINTY. WL
DETAIL THE UNCERTAINTY IN THE NPW PRODUCT.

THE WARMING TREND WL START FRI AS THE HIGH SHIFTS OFF TO THE E.
EVEN THOUGH THERE WL BE AN ELY FLOW ON THE BACK SIDE OF THE
DEPARTING HIGH...WINDS WL BE RELATIVELY LIGHT...AND MOST GUID
MAXES SEEMED TOO COOL...ESP OVER E-C WI.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 342 AM CDT THU MAY 23 2013

HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN
THROUGHOUT THE MEMORIAL DAY WEEKEND. FOR FRIDAY NIGHT...SHOWERS
AND STORMS ACROSS THE PLAINS WILL MOVE INTO WESTERN WISCONSIN
AFTER MIDNIGHT. THE SHOWERS AND STORMS WILL WEAKEN AND DIMINISH IN
AREAL COVERAGE AS THE BAND OF PRECIPITATION MOVES INTO THE RIDGE.
NEW ECMWF DOES PRODUCE A FEW HUNDREDTHS OF AN INCH ACROSS OUR FAR
SOUTHWEST LATE FRIDAY NIGHT/SATURDAY MORNING. THINK THIS IS
OVERDONE. THINKING THERE WOULD BE A FEW SPRINKLES SATURDAY MORNING
OVER OUR FAR SOUTHWEST COUNTIES. MODELS CONTINUE TO WAVER ON
PRECIPITATION FOR SATURDAY NIGHT INTO MEMORIAL DAY. THE GFS/WRF
HAVE BEEN THE MOST INCONSISTENT IF PRECIPITATION WOULD WORK INTO
THE AREA. REALLY LIKE THE ECMWF SOLUTION SINCE IT HAS BEEN THE
MOST CONSISTENT AND THE 00Z CANADIAN HAS FOLLOWED THIS TREND.
THINK MUCH OF SUNDAY AND MEMORIAL DAY WILL BE DRY. DID KEEP A
TOKEN 20 POP ACROSS OUR SOUTHWEST JUST IN CASE PRECIPITATION
SHOULD SLIP INTO OUR AREA DURING THIS TIME FRAME. ONLY WENT WITH
SHOWERS AS PRECIPITATION WILL BE HEADING INTO A DRY AND STABLE AIR
MASS.

ATTENTION THEN TURNS TO TUESDAY INTO THE WEDNESDAY NIGHT PERIOD.
A SHIFT IN THE PATTERN WILL BRING MUCH WARMER AND MORE HUMID
CONDITIONS BY THURSDAY. SOME QUESTION ON THE TIMING OF THE MAIN
WARM FRONT...BUT THINK MOST ACTIVE PERIOD FOR THUNDERSTORMS WOULD
BE ON WEDNESDAY INTO WEDNESDAY NIGHT. TEMPERATURES NEXT THURSDAY
COULD BE WELL INTO THE 80S WITH DEW POINTS APPROACHING 70. IT IS
TOO EARLY TO DETERMINE IF ANY OF THE STORMS WOULD BECOME SEVERE
WEDNESDAY/WEDNESDAY NIGHT AS THE MAIN WARM FRONT MOVES THROUGH THE
AREA.

BASED ON SURFACE RIDGE REMAINING ACROSS THE WESTERN LAKES THROUGH
THE WEEKEND...LOWERED MIN TEMPERATURES A FEW DEGREES FRIDAY NIGHT
AND SATURDAY NIGHT ACROSS THE NORTH/NORTHEAST DUE TO LESS CLOUD
COVER AND DRY AIR MASS IN PLACE. FROST IS AGAIN POSSIBLE FRIDAY
NIGHT NORTH OF A MERRILL TO MARINETTE LINE. COLDEST TEMPERATURES
OVER THE MEMORIAL DAY WEEKEND WILL BE TOWARDS IRON MOUNTAIN AREA
WITH READINGS SLIGHTLY WARMER TOWARDS TOMAHAWK AND MERRILL. MIN
TEMPERATURES ON MEMORIAL DAY MAY NEED TO BE LOWERED IN LATER
FORECASTS DUE TO THE PERSISTENT RIDGE OVER THE WESTERN LAKES.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 342 AM CDT THU MAY 23 2013

ONCE LOW CLDS EXIT THE AREA THIS MORNING...VFR CONDITIONS EXPECTED
FOR THE NEXT SEVERAL DAYS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR
WIZ020-022-030-031-035>040-045-048>050-073-074.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 7 AM CDT FRIDAY FOR
WIZ005-010>013-018-019-021.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......ECKBERG
AVIATION.......SKOWRONSKI
Hazardous weather outlook, May 22, 3:19 PM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT WED MAY 22 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
319 PM CDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY OVER
EAST CENTRAL WISCONSIN. THE STORMS WILL NOT BE SEVERE...BUT LOCALLY
HEAVY RAINFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

COLD TEMPERATURES COULD RESULT IN DAMAGE TO UNPROTECTED COLD-
SENSITIVE PLANTS THURSDAY NIGHT AND FRIDAY NIGHT. A FREEZE WATCH
HAS BEEN ISSUED FOR NORTH CENTRAL AND FAR NORTHEAST WISCONSIN
LATE THURSDAY NIGHT.

LOCATIONS NORTH OF A WAUSAU TO MARINETTE LINE SHOULD ANTICIPATE A
HARD FREEZE THURSDAY NIGHT...WITH TEMPERATURES FALLING INTO THE
20S FOR AT LEAST A FEW HOURS. ACROSS THE FOX VALLEY EAST TO THE
LAKESHORE...AREAS OF FROST ARE EXPECTED AS TEMPERATURES ARE
CURRENTLY PROJECTED TO FALL INTO THE MIDDLE TO UPPER 30S.
TEMPERATURES WILL BE CLOSE TO FREEZING IN CENTRAL WISCONSIN...SO
THE FROST SHOULD BE MORE WIDESPREAD THERE. PERSONS WITH COLD
SENSITIVE PLANTS SHOULD PLAN TO TAKE ACTION THURSDAY NIGHT TO
PROTECT THEM FROM THE COLD.

FROST IS POSSIBLE AGAIN FRIDAY NIGHT ACROSS PORTIONS OF NORTH CENTRAL
AND FAR NORTHEAST WISCONSIN...GENERALLY NORTH OF A MARINETTE TO
TOMAHAWK LINE.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT.

LMZ521-522-541>543-232030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
319 PM CDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

INCREASING NORTH WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT TONIGHT.

AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STRONG NORTH WINDS AND HIGH WAVES WILL CREATE CONDITIONS HAZARDOUS
TO SMALL CRAFT THURSDAY INTO THURSDAY EVENING. GUSTS MAY APPROACH
GALE FORCE AT TIMES DURING THE LATE MORNING AND EARLY AFTERNOON ON
THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY.

AW/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:53 AM CDTFrost AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more27 hr
May 23, 9:18 AM CDTRiver Flood WarningGRBWood37 hr

Nearby

Freeze Warnings in Wisconsin, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.